Patient Comments: POT Syndrome - Symptoms

Please describe your symptoms of postural orthostatic tachycardia syndrome (POTS).

Comment from: Pat H., (Patient) Published: October 02

I think I have POTS (postural orthostatic tachycardia syndrome). I have had this fainting disorder ever since I was about 18, after I gave birth. When I'm sitting and I get up and after standing for 15 minutes I get very hot and sweaty, then I have a rapid heartbeat, my ears ring, and then everything spins. I then pass out if I don't lie down first. It has happened a few times a year, but it happens quite frequently now. It's very frustrating. The doctors say that I have poor circulation. After seeing POTS, it is exactly what happens to me.

Was this comment helpful?Yes
Comment from: Joi, 55-64 Female (Patient) Published: August 17

I believe I may have POTS (postural orthostatic tachycardia syndrome) as so many of the symptoms fit. I have had headaches and neck pain for 40 years, and in stress situations or periods of standing for too long I get lightheaded, begin to experience copious sweating and if I cannot sit or lie down, I may pass out. Paramedics have been called and I was told I had extremely low blood pressure on each of these occasions and was experiencing tachycardia. I have been told several times this was vasovagal syncope. I have had memory problems on and off as well. These incidents have been quite far apart till recently. Now I am 64 and have a bad back that spasms and if I am on my feet for long, the same thing happens. I am not sure if it is POTS because my heartrate is higher than normal most of the time (95), and does go up when I stand but not 20 to 30 points. But the profuse sweating, and lightheadedness happen often now when I have to stand. I am literally drenched after a few minutes and must sit or lie down for 20 minutes or more.

Was this comment helpful?Yes
Comment from: Linda68, 45-54 Female (Patient) Published: March 27

I've had postural orthostatic tachycardia syndrome (POTS) about four years now. At first my symptoms were low blood pressure and dizziness and tachycardia upon standing. I was put on Florinef and midodrine. I now have all those symptoms and several more such as vasovagal episodes, tremors, leg jerks, severe arm, leg, chest and abdominal pain, severe vertigo, ear pain, ringing in my ears, migraines, tingling in fingers and toes. Some days I can't walk and others I need help walking. Fatigue is horrible. All I want to do is sleep. I'd love to know if anyone else has it this bad and what their treatment plan is. Thank you!

Was this comment helpful?Yes
Comment from: Tracy, 35-44 Female (Patient) Published: January 06

My symptoms of postural orthostatic tachycardia syndrome (POTS) are rapid heartbeat, fatigue, dizziness, and disorientation. I was recently diagnosed and I feel much better by drinking lots of water and extra salt. I have been pacing myself in my daily routine but do get tired after little activity.

Was this comment helpful?Yes
Comment from: MissyD, 25-34 Female (Patient) Published: November 12

Fludrocortisone worked wonders for my postural orthostatic tachycardia syndrome (POTS). I was on it for a year, but my prescription expired and I can't find another doctor. I have been off it for a month and I am nearly bed ridden, POTS symptoms give me panic attacks and it is hard to breath. Fludrocortisone was a life saver to me.

Was this comment helpful?Yes
Comment from: Laurie, 55-64 Female (Patient) Published: November 12

Ugh, what a journey! I have been healthy and active my whole life. I got a virus and slowly and progressively postural orthostatic tachycardia syndrome (POTS) took over my life. I thought I was dying or something was seriously wrong with me! I lost weight, had frequent headaches, exhaustion, I was unable to walk any distance without feeling like my legs could not hold me up, exhausted walking one flight of stairs, and foggy brain; and I could get all my symptoms to abate when lying down. I am very sensitive to any medications. I am on a small beta blocker and a small dose of an anti-depressant. I am 2 full years into the journey. No progression yet but I hope every day for healing.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Pot Syndrome - Treatment Question: Do you have experience with an effective treatment for POT syndrome?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.